Depression/Mental Health Expert Forum
GAD (General Anxiety Disorder)
About This Forum:

This forum is for questions and support pertaining to mental health issues such as: Anger, Dementia, Depression, Family Problems, Memory Problems, Personality Disorders, Phobias, Schizophrenia, Transitions and Work Problems.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
This expert forum is not accepting new questions. Please post your question in one of our medical support communities.
Blank Blank

GAD (General Anxiety Disorder)

After prolonged stress & depression based on imagining my mother's death. I've nearly lost her 3 times, twice w/cancer & now progressive Alzheimers.

Subsequently I've been diagnosed with GAD.  I was given Effexor0.75mg.  I began feeling great, stopped feeling constantly anxious, depressed, stressed & did not have anymore acute feelings of sadness nor joy.  Just been feeling cool & stable.  

But I had side effects with Effexor, nightmares always experiencing my mother's death, screaming in my sleep unconsolably, & 90% lack of sexual feelings, high B.P.  

After about 5 mos. I was in such a high with Effexor with excessive energy & my therapist together with the psychiatrist began me on Seroxat instead, as I established a rather self destructive attitude.  

With Seroxat once again I feel good within my inner self, BUT now the sideaffects are: nightmares every single night throughout the night, a ZERO/TOTAL lack of sexual desire, B.P.  relatively normal.  

I am 42, & always lead a normal sexlife, I'm devasted with this change & wish it would disappear.  

I've tried smoking grass to help my body relax, it had a strong affect on me.  

I am/have become a compulsive chocolate eater & my weight is going up? Some days I'm thirsty as a desert? Is this logical? Connected?

My husband is extremely understanding with my problems but I feel terrible, whenever I feel.
  
Anyone experiencing similar side affects, any suggestions, WELCOME!

Is grass dangerous periodically? Do I STOP Seroxat or try & adjust to the situation? Both options seem impossible?
Related Discussions
242532_tn?1269553979
There are many medications to help you. You should ask your doctor about Buspar.  There will not be any sexual/libido side effects. It is very unlikely there would be any side effects.
6 Comments
Blank
Avatar_n_tn
It may have been just a coincidence but I was a daily smoker up until I started taking paxil and had a dangerous drug reaction, but I havent read about marijuana specifically as producing
drug-drug interaction with an ssri, except that I did find that paxil and marijuana are catabolized by the same cytochrome p450 isoenzyme system and this could have been responsible for some of the symptoms that I had, your symptoms are typical side effects of an ssri (sexual side effects, weight gain, sleep problems, labile blood pressure) and so its probably not a drug interaction, but Im scared to mix the two anymore :)
Blank
Avatar_n_tn
I have to disagree ..  I take paxil and my side effect was no sexual life..  I was put on buspar and got no changes from it
Blank
Avatar_n_tn

Hi CCB,

T-Y for your response.  I forgot to mention I take 10mg Elatrolet in add. to Seroxat (Paxil) for migranes (migraines) as well and when I said the marijuana was good and with it I overcame my sexualproblem but I did not mention that I was panicky at the time, had laughingcrying fits, dizziness,loss of memory,and time.  I was scared at the time because I've never been like this before (when I was not on medication) and the 2 friends who also smoked the same as me with me, felt calm and sat eating, chatting, watching TV, but I had to lie flat I could not sit, nor stand or walk, so I went up to bed.

What do you mean by "catabolized by the same cytochrome p450 isoenzyme system and this could have been responsible for some of the symptoms that I had?" Would you say your symptoms same as mine?

In addition to the above symptons I get when smoking I also suffer the usual side effects like weight gain, bad dreams all night waking up exhausted, tingling sensation, yawning, hot flashes but much less with seroxat than with Effexor.

I'm concerned with your reply and wonder if the above symptons I described are what you'd call dangerous and I should not smoke grass after all.  Could be that the p450 isoenzyme system could lead to an overdose?

What do you do CCB?  I've read your comments to various queries, you seem both knowlegable and caring.

Thanks for your assistance.

Best Regards,

Sarah Freeman
***@****
Blank
Avatar_n_tn
Do you also have weight problems as well? I'm at a loss and this whole thing abt. the side affects is getting to me more than GAD, or lets say I've not had a recurrence of stress attack so I've forgotten what it feels like.  

I do excerise, walk, swim, to try and stabalize myself, b.p. etc. but dont find a solution. How long are you on the new medication.  I'm seeing the psychiatrist next month and will discuss it with him.

Also from what I'm reading abt. Paxil (Seroxat), Prozac, Effexor and the terrible withdrawal symptoms, I can't think anymore.

At least its Thurs. end of my working week. That cheers me up until next time.

Have a nice weekend.

S.F.
Blank
Avatar_n_tn
Gilad: glad to hear I might be able to help :)

The P450 cytochrome isoenzymes are responsible for breaking down/deactivating drugs.  CYP2D6 is the principle isoenzyme responsible for the break-down of paroxetine (Paxil).  Saturation or inhibition of that enzyme can lead to increased plasma levels of the substrate chemical-paroxetine (that is, there will be more of the drug in your blood because the enzyme isnt as able to break it down).  There are so many different ways that a drug can interact with another drug (either amplifying or diminishing the effect) that all possible substances (in food, or other medicines) with which paxil might interact is not known...no one has ever tested whether marijuana and paxil have any effect on each other, do you think it does?  I wasnt able to tell because, I may have had the same reaction without smoking (some things I went through were tremor, fever, dilated pupils, locked jaw, panic, hallucinations, some other things- all serotonin toxicity) Its possible that I may have more paxil in my blood and for a longer time because of a drug interaction mediated by both their effects on this enzyme system, but im not sure. other drugs that are metabolized by this isozyme: nortriptyline, amitriptyline, imipramine, desipramine, and fluoxetine phenothiazines (thioridazine) and Type 1C antiarrhythmics propafenone, flecainide, and encainide), or that inhibit this enzyme (quinidine) that according to the FDA should be used with caution in patients taking paxil.  Also, here is a list of drugs that have been known to cause serotonin syndrome: 1) inhibitors of serotonin reuptake (citalopram, fluvoxamine, paroxetine, cocain, amphetamine, meperdine, dextromethorphan, venlafaxine, imiprimine, clomipramine, amitriptyline, trazodone, nefazodone, sertraline), 2)Inhibitors of serotonin metabolism ( Isocarboxazid, Phenelzine, Tranylcypromine, Selegiline, Moclobemide) 3) Substances that increase serotonin synthesis (L-Tryptophan) 4) Increase serotonin release (MDMA (extacy, btw), Amphetamines, Cocaine, Fenfluramine), 5) Direct serotonin receptor agonists (Buspirone, Sumatriptan, Dihydroergotamine).
Blank
Avatar_n_tn
Could you advise please:

I was taking Effexor then changed onto: Seroxat.

I was taking Seroxat (Paroxetine) 20 mg (as HCI)

But then somehow because of a paharmacists mistake I was was given Recital (Citalopram) as HBr

Now I have begun Paxxet (Paroxetine as HCI) 20mg

When I first began Seroxat I had bad side affects which improved. Then with Recital they began again with even worse side affects. Now I am back to Paxxet and sleep very badly as I have terrible nightmares every night waking up exhausted and with terrible headaches and exhaustion all day. All due to mistake by our local pharmacist.

Pls explain the difference between Paroxetine and Citalopram, and reoccurrence of side affects having stopped Paroxetine suddenly and returning back to it after 3 weeks. Is it logical that I go thru' all the side affects with Paroxetine once again?

Is it acceptable to feel so drowsy?

TY for your help.

Kind regards,

S. Freeman
Blank
Avatar_n_tn
I've been taking paxil for approximately one year i smoke marijuana occasionally and recently had a bad experience i don't know if it was do to the fact i was going through withdraw or i was having an interaction if anyone has any information for me please e-mail me at ***@**** any positive feedback would be nice i get worried easily =-) lol
Blank
This Forum's Experts
351246_tn?1379685732
Dr. Kokil MathurBlank
Consultant
,
MedHelp Health Answers
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
RSS Expert Activity
233488_tn?1310696703
Blank
New Cannabis Article from NORTH Mag...
Jul 20 by John C Hagan III, MD, FACS, FAAOBlank
242532_tn?1269553979
Blank
3 Reasons Why You are Still Binge E...
Jul 14 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Emotional Eating: What Your Closet ...
Jul 09 by Roger Gould, M.D.Blank